Alert archive / New Mexico / Fire Weather Watches in 2017

Fire Weather Watch 21, NWS Midland/Odessa, TX

May 5, 2017

NWS Midland/Odessa, TX issued this fire weather watch at May 5, 2017, 1:36 PM MDT. It took effect at May 6, 2017, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 5, 2017, 1:36 PM MDT (19:36 UTC)
In effect from
May 6, 2017, 12:00 PM MDT
Expired
May 6, 2017, 9:00 PM MDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

319 
WWUS84 KMAF 051936
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
236 PM CDT Fri May 5 2017

...FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS SATURDAY
AFTERNOON AND EVENING FOR WINDY AND DRY CONDITIONS...

.Above normal temperatures will combine with 20 foot winds of
around 20 mph, relative humidity values of 15 percent or less, and
high fire danger on Saturday for the Guadalupe Mountains.

NMZ114-TXZ258-061000-
/O.NEW.KMAF.FW.A.0021.170506T1800Z-170507T0300Z/
Guadalupe Mountains-
136 PM MDT Fri May 5 2017

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR THE GUADALUPE MOUNTAINS...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Saturday afternoon through
Saturday evening. 

* WIND...South 20 to 25 mph. 

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at May 5, 11:07 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 5, 11:07 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1207 PM CDT Fri May 5 2017

.DISCUSSION...

See 18z aviation discussion below.

&&

.AVIATION...

VFR conditions are expected for the next 24 hours. Winds will
mostly be out of the southeast with occasional gusts possible
this afternoon.

&&

PREV DISCUSSION... /issued 320 AM CDT Fri May 5 2017/

DISCUSSION...
Upper level ridge over the Western U.S. extending from Mexico to
Canada this morning will slowly build east.  The next upper trough
will move ashore the West Coast Saturday cutting off later in the
day and drifting south to Srn CA by Sunday.  This low will slowly
wobble east the next few days reaching the 4 Corners region
Wednesday and crossing onto the plains Thursday.

After a couple of cooler post frontal days... the wind will come
back around to the south today with temperatures returning to near
normal in the 80s.  With high pressure aloft 90s becoming widespread
on Saturday.  Slightly cooler beginning Sunday as cloud cover
increases with 80s through most of the week.

A cut off low west of the area will be a favorable pattern for storm
development over SE NM and W TX over the coming week.  Rain chances
return to the forecast Sunday increasing Monday... Tuesday... and
Wednesday with lower chances Thursday and Friday. Tuesday and
Wednesday looks like the best chance for storms... could see
getting severe wx at least one of those days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     83  56  90  62 /   0   0   0   0
Carlsbad                       88  55  95  60 /   0   0   0  10
Dryden                         88  58  93  62 /   0   0   0   0
Fort Stockton                  86  59  94  63 /   0   0   0   0
Guadalupe Pass                 81  59  87  60 /   0   0   0  10
Hobbs                          82  53  89  59 /   0   0   0   0
Marfa                          82  44  88  55 /   0   0   0   0
Midland Intl Airport           84  58  91  63 /   0   0   0   0
Odessa                         83  58  91  62 /   0   0   0   0
Wink                           87  55  95  63 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/
Hazardous weather outlook, May 5, 1:04 PM MDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
204 PM CDT Fri May 5 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
204 PM CDT Fri May 5 2017 /104 PM MDT Fri May 5 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Dry and windy conditions will be present across the Guadalupe
Mountains Saturday afternoon and evening. A Fire Weather Watch is in
effect for this area during that time.

Thunderstorms will be possible across various portions of the region
Sunday through Thursday. Some storms could be strong to severe each
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Fire Weather Watches in New Mexico, 2017Fire Weather Watches in Texas, 2017Every fire weather watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.